MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR CMPL HA STD NC SIZE 3; PROSTHESIS, HIP

ZIMMER BIOMET, INC. AVENIR CMPL HA STD NC SIZE 3; PROSTHESIS, HIP
Catalog Number 574101030
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Item # 010000661/ g7 pps ltd acet shell/lot # 7136829, item# 30103203/ g7 vit e neutral ln/ lot # 65059603.Item # 00-8775-032-01/ biolox delta fem head/lot # 3084023, item# 574101030/ avenir cmpl ha std nc / lot# 3070237.
 
Event or Problem Description
It was reported that during an initial hip surgery the surgeon broached to a size 3 avenir then proceeded with a trial reduction, the size 3 std avenir implant was then impacted and sat 10mm proud from the resection level.At this point, the surgeon decided to remove the implant to check tolerances for return.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d4; g3; h2; h3; h4; h6 h6: component code mechanical - g04 code (stem) visual review of the device identified taper shows deformation damage at the edge.Neck shows nicks, gouges, and scratches.Porous coating showing damage at the proximal end near the extraction hole and at the distal end.No other damage was noted.The device was found to be conforming to specifications during manufacturing.Review of the device history records identified no (related) deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR CMPL HA STD NC SIZE 3
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13508799
Report Number0001822565-2022-00392
Device Sequence Number4040188
Product Code LWJ
UDI-Device Identifier00889024508637
UDI-Public(01)00889024508637(17)260625(10)3069370
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Catalogue Number574101030
Device Lot Number3069370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale